Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 25, 1995, 6:28 PM CST for Beaver County, Oklahoma. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 6:28 PM CST (00:28 UTC)
- Expired
- Mar 25, 1995, 7:30 PM CST
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:15 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 25, 3:15 PM CST, 3 hours 13 minutes before
FPUS3 KAMA 252050 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CST SAT MAR 25 1995 DRY LINE NOW INTO LIPSCOMB/HEMPHILL ON 88D AND EXTNDG SW WITH CFP EXPECTED ANY TIME NOW (2:45PM). HOPES OF CLEARING REMAINDER TOR WATCH CO'S BEFORE PRODUCTS GO OUT IS IN QUESTION AS PULSE CELLS CONTINUE TO POP IN FAR NE TX PANHANDLE. WIND GRADIENT STILL TIGHT BUT NOTIABLE DROP IN SPEEDS BEHIND FRONT. PRESSURE FIELD WILL IMPROVE LATER AS LOW BEGINS TO DEEPEN AND POSITIONS ITSELF IN NW KS. WITH LI'S INCREASING BEHIND CFP MAKE WIND ADV LESS LIKELY...WILL PLAY INCREASING AFTER A LULL WITH CFP BUT KEEP BELOW ADVISORY FOR NOW. WITH 541MB LOW E CO AT 24 HOURS COOLING TREND LOOKS FINE. THIS IS MY BEST GUESS FOR NOW. CCF AMA NU 35/55 31/57 -00 .AMA...NONE. .OK...NONE. DJC
In the hours before
Special weather statement, Mar 25, 12:35 PM CST, 5 hours 53 minutes before
OKZ001>003-TXZ001>026-260615- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1235 PM CST SAT MAR 25 1995 THERE IS A TORNADO WATCH IN EFFECT FOR THE EASTERN MOST COUNTIES OF THE TEXAS AND OKLAHOMA PANHANDLE UNTIL 600 PM CST. AN UNSTABLE AIRMASS...CONSIDERABLE ATMOSPHERIC MOISTURE...AND A DEVELOPING SURFACE LOW PRESSURE SYSTEM MAKE CONDITIONS FAVORABLE FOR THUNDERSTORM DEVELOPMENT. THE DEVELOPMENT OF A SEVERE THUNDERSTORM OR A TORNADO IS MORE LIKELY EAST OF THE PANHANDLES IN OKLAHOMA. THERE IS A CHANCE OF GENERAL THUNDERSTORMS DEVELOPING OVER THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. A DRYLINE IS MOVING EASTWARD THROUGH THE CENTRAL PORTION OF THE PANHANDLES. FOLLOWING THE DRY LINE IS A WEAK COOL FRONT. AHEAD OF THE DRY LINE IS MOIST UNSTABLE AIR WHICH COUPLED WITH AFTERNOON HEATING OR INTERACTION WITH THE DRY LINE HAS THE POTENTIAL TO GENERATE THUNDERSTORMS. A FEW THUNDERSTORM CELLS...ESPECIALLY THOSE ASSOCIATED WITH THE DRYLINE ITSELF WILL HAVE THE POTENTIAL TO BECOME SEVERE. COPLEY
Special weather statement, Mar 25, 3:45 PM CST, 2 hours 43 minutes before
OKZ003-TXZ005-010-015-020-026-252245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CST SAT MAR 25 1995 ...TORNADO WATCH FOR EXTREME EAST CENTRAL TEXAS PANHANDLE TO BE CANCELLED AT 4 PM... ...TORNADO WATCH REMAINS IN EFFECT FOR BEAVER COUNTY OF THE OKLAHOMA PANHANDLE AND LIPSCOMB AND HEMPHILL COUNTIES OF THE TEXAS PANHANDLE UOTIL 6 OCLOCK THIS EVENING... THE DRY LINE IS NOW IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES AND THE COLD FRONT HAS WEAKENED AS IT MOVED EAST. NO STORMS HAVE BEEN OBSERVED IN THE EAST CENTRAL TEXAS PANHANDLE FOR THE PAST TWO HOURS. STORMS IN BEAVER AND LIPSCOMB COUNTIES HAVE REMAINED MARGINAL BUT CONDITIONS STILL EXIST FOR THESE STORMS TO BECOME SEVERE. THEY CAN PRODUCE LOCALY HEAVY RAINS...DANGEROUS LIGHTNING... HAIL TO ONE INCH AND POSSIBLY TORNADOES THROUGH 6PM. DJC
Special weather statement, Mar 25, 4:15 PM CST, 2 hours 13 minutes before
OKZ003-TXZ005-010-015-020-026-260415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CST SAT MAR 25 1995 ...TORNADO WATCH REMAINS IN EFFECT FOR BEAVER COUNTY OF THE OKLAHOMA PANHANDLE AND EXTREME EASTERN TEXAS PANHANDLE UNTIL 10 PM THIS EVENING... THE DRY LINE IS NOW IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES AND THE COLD FRONT HAS WEAKENED AS IT MOVED EAST. NO STORMS HAVE BEEN OBSERVED IN THE EAST CENTRAL TEXAS PANHANDLE FOR THE PAST TWO HOURS. STORMS IN BEAVER AND LIPSCOMB COUNTIES HAVE REMAINED MARGINAL BUT CONDITIONS STILL EXIST FOR THESE STORMS TO BECOME SEVERE. THEY CAN PRODUCE LOCALY HEAVY RAINS...DANGEROUS LIGHTNING... HAIL TO ONE INCH AND POSSIBLY TORNADOES THROUGH 10 PM. DJC
Special weather statement, Mar 25, 4:17 PM CST, 2 hours 11 minutes before
OKZ003-TXZ005-010-015-020-026-260415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CST SAT MAR 25 1995 ...TORNADO WATCH REMAINS IN EFFECT FOR BEAVER COUNTY OF THE OKLAHOMA PANHANDLE AND EXTREME EASTERN TEXAS PANHANDLE UNTIL 10 PM THIS EVENING... THE DRY LINE IS NOW IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES AND THE COLD FRONT HAS WEAKENED AS IT MOVED EAST. NO STORMS HAVE BEEN OBSERVED IN THE EAST CENTRAL TEXAS PANHANDLE FOR THE PAST TWO HOURS. STORMS IN BEAVER AND LIPSCOMB COUNTIES HAVE REMAINED MARGINAL BUT CONDITIONS STILL EXIST FOR THESE STORMS TO BECOME SEVERE. THEY CAN PRODUCE LOCALY HEAVY RAINS...DANGEROUS LIGHTNING... HAIL TO ONE INCH AND POSSIBLY TORNADOES THROUGH 10 PM. DJC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:12 PM CST | Severe Thunderstorm Warning | AMA | Lipscomb | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.